Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2002, 6:33 PM CDT for Wise County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2002, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 7, 2002, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:45 PM CDT | Thunderstorm Wind 52 E | Decatur, TX | Outbuildings were destroyed by high winds. |
| Apr 7, 7:10 PM CDT | Thunderstorm Wind 52 E | Decatur, TX | Mobile homes were damaged by high winds. |
| Apr 7, 7:15 PM CDT | Thunderstorm Wind 52 E | Decatur, TX | Street signs were blown down, four power poles blown down, a barn was damaged, and a large window was blown out. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 072333
SVRFTW
TXC497-080030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT SUN APR 7 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 730 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CHICO...MOVING EAST AT 35
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEPORT...CHICO AROUND 640 PM CDT
ALVORD AROUND 645 PM CDT
DECATUR AROUND 655 PM CDT
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
LAT...LON 3345 9794 3305 9793 3303 9737 3343 9740
3342 9778What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:15 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 7, 6:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CDT SUN APR 7 2002 IN THE SHORT TERM...MAIN CONCERN IS SQUALL LINE IN WESTERN CWA. EXPECT LINE TO MOVE ACROSS TAF SITES BETWEEN 00Z AND 03Z WITH +TSRA GR AND WIND GUSTS TO 50 KT POSSIBLE. BEHIND LINE...AREA OF RAIN/EMBEDDED TSRA SHOULD PERSIST ACROSS AREA FOR A FEW HOURS. DRYLINE/PACIFIC FRONT SHOULD NOT MOVE THROUGH NORTH TX UNTIL MIDDAY MONDAY. THEREFORE...WILL KEEP LOW CLOUDS AND PRECIP IN TAFS UNTIL EARLY AFTERNOON. BEST CHANCE FOR TSRA EXPECTED THROUGH MID-MORNING AS UPPER LOW APPROACHES AND LINGERING MOISTURE HANGS ON. CEILINGS/VSBYS SHOULD IMPROVE MONDAY AFTERNOON AS UPPER SYSTEM MOVES BY. .06. 335 PM CDT PUBLIC DISCUSSION... THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...WITH CHANCES FOR SEVERE STORMS AND HEAVY RAINFALL ACROSS THE AREA. SEVERAL TORNADOES HAVE OCCURRED IN THE THROCKMORTON COUNTY AREA...WITH THE STORM INTERACTING WITH AN OUTFLOW BOUNDARY THAT EXTENDED SOUTHEAST TO SOUTH OF MINERAL WELLS. ADDITIONAL SUPERCELL STORMS MAY FORM NEAR THIS BOUNDARY. LATER THIS EVENING...STORMS MAY CONGEAL INTO A BOW ECHO COMPLEX...OR A LARGE HIGH PRECIPITATION SUPERCELL COMPLEX AND PRESENT A SIGNIFICANT RISK OF WIND AND HAIL. A FEW ADDITIONAL TORNADOES MAY OCCUR AFTER DARK ACROSS PORTIONS OF NORTH TEXAS. THE UPPER SYSTEM IS RATHER SLOW...THUS WE HAVE KEPT THUNDERSTORMS IN THE FORECAST MONDAY...ENDING MONDAY NIGHT IN THE NORTHEAST. ANOTHER THREAT OF STORMS WILL COME LATE IN THE WEEK. MOS POPS WERE TOO LOW...ESPECIALLY PERIODS 1 AN 2 (TONIGHT AND MONDAY.) FCSTID = 26 DFW 61 76 55 77 / 90 60 10 0 ACT 63 79 57 79 / 90 60 10 0 .FWD... TX...TORNADO WATCH UNTIL 800 PM CDT SUNDAY FOR ZONES TXC027... TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133... TXC139...TXC143...TXC145...TXC193...TXC217...TXC221...TXC237... TXC251...TXC281...TXC309...TXC333...TXC363...TXC367...TXC425... TXC429...TXC439...TXC497...TXC503. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175.
In the hours before
Special weather statement, Apr 7, 3:45 PM CDT, 2 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT TO THE WEST OF A LINE FROM DENTON...TO FORT WORTH...MERIDIAN...AND KILLEEN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO AFFECT A LARGE PORTION OF NORTH TEXAS OVERNIGHT. SUPERCELL THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL TEXAS AT THIS TIME WILL MOVE EAST AND AFFECT THE AREA THIS EVENING. TORNADOES ARE POSSIBLE...HOWEVER THE GREATEST THREAT FOR TORNADOES WILL BE IN THE WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THIS EVENING. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM PREVIOUS RAINFALL...THE THREAT OF FLASH FLOODING WILL BE SIGNIFICANT. MOST AREAS WILL RECEIVE ONE TO THREE ADDITIONAL INCHES OF RAINFALL...WITH SOME ISOLATED AMOUNTS OF UP TO FIVE INCHES POSSIBLE.
Local storm report, Apr 7, 5:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CST SUN APR 07 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM BENBROOK TX FLOOD
04/07/02 TARRANT SEVERAL HOMES AND
BRIDGES IN NORTH
PORTION OF BENBROOK
FLOODED. MINOR
FLOODING. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. EVENT
DURATION 60 MINUTES.
0400 PM POLTECHNIEC TX FLOOD
04/07/02 TARRANT SYCAMORE CREEK AT BANK
FULL...SOME FLOODING IN
BOTH COBB AND SYCAMORE
PARKS.
0458 PM BRECKENRIDGE TX .75 INCH HAIL
04/07/02 STEPHENS DIME SIZE HAIL IN
WESTERN BRECKENRIDGE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0504 PM CISCO TX .88 INCH HAIL
04/07/02 EASTLAND REPORTED BY RACES AND
FIRE DEPARTMENT JUST
TO THE WEST OF TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0515 PM LEWISVILLE TX FLOOD
04/07/02 DENTON TRAILER PARK IN
LEWISVILLE BEING
EVACUATED DUE TO HIGH
WATER. . REPORTED BY
HAM RADIO OPERATOR.
0530 PM BUNGER TX 1.75 INCH HAIL
04/07/02 YOUNG REPORTED IN BUNGER .
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:42 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 7, 3:01 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 7, 3:47 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Grayson | 3 hr |
| Apr 7, 4:20 PM CDT | Tornado Warning | FWD | Young | 55 min |
| Apr 7, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 58 min |
| Apr 7, 4:45 PM CDT | Flash Flood Warning | FWD | Tarrant | 2 hr |
| Apr 7, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 46 min |
| Apr 7, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| Apr 7, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Apr 7, 6:17 PM CDT | Tornado Warning | FWD | Jack | 43 min |
| Apr 7, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 67 min |
| Apr 7, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.